MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; BLOOD GROUPING REAGENT

MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; BLOOD GROUPING REAGENT
Catalog Number MTS080515
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: the customer stated that quality control (qc) was performed on the day of use and that the results were as expected.No confirmation was provided.The card storage conditions were confirmed to be aligned with ortho's recommendations.On the same day, (b)(6) 2026, gtsc directed the customer to inquire the patient if they were recently transfused at another facility.The customer reported contacting the patient on the same day and confirmed they had not been transfused.Gtsc inquired if weak d testing was performed on the sample and informed the customer that this gel card reagent can detect weak d antigens.The customer agreed to perform weak d testing and provide results.On (b)(6) 2026, gtsc followed up with the customer.The customer stated weak d test resulted in a positive reaction; no reaction strength was provided.The customer stated they do not believe there is any issue with the reagents, and that the event is sample related.A review of manufacturing batch record of ortho mts a/b/d monoclonal & reverse grouping card lot 082925037-07 was requested from ortho's manufacturing site.The device history record for this lot was reviewed and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch (anti-d lot 081125041) associated with this id-mts gel card lot was reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this lot.The lot met all specifications, all in-process and product release criteria.As part of the investigation of the reported events, samples known to be d(rh1) positive, d(rh1) negative and weak d, were requested to be tested for d(rh1) typing using retained samples of ortho mts a/b/d monoclonal & reverse grouping card lot 082925037-07 at ortho's manufacturing site.Retention cards were visually inspected and no defects were found.The product testing with all samples performed as expected and no discrepant results were obtained.The review of the worldwide complaint databases was performed for ortho mts a/b/d monoclonal & reverse grouping card lot 082925037-07 and master bulk lot 082925037 through 12mar2026.There were no additional complaints identified against this sublot or mast bulk lot for false positive reactions.No trend was identified.In mitigation, the mts a/b/d monoclonal and reverse grouping card instructions for use (ifu) states in the summary and explanation of the test section: "most weak d antigen expressions will be detected as weak positive reactions with this reagent.However, the partial dvi epitope variant of the d antigen will not be detected with this monoclonal reagent".No further investigation was performed on the incident.The potential assignable cause of the discrepant positive d(rh1) typing results is sample related, the patient having a weak d antigen.No general product failure was identified.In any case, there was no evidence of any systematic failure of the ortho clinical diagnostics reagents or analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported event.
 
Event or Problem Description
(b)(4) / ra613859 on (b)(6) 2026, the customer contacted global technical solutions center (gtsc) to report what was described as discrepant positive d(rh1) typing results for a patient sample using ortho mts a/b/d monoclonal & reverse grouping card lot 082925037-07 in conjunction with their ortho vision swift id-mts analyzer (b)(6).Complainant/complaint reporter: (b)(6) date of event: 03mar2026; reported on the same day reagents: mts a/b/d monoclonal & reverse grouping card lot 082925037-07, expiration date: 26jun2026, date of manufacture: 26sep2025 patient information: history of blood type o negative.The patient is on hemodialysis and was transfused two o negative donor units following the reported event.The patient stated they did not have prior recent transfusions.Customer states this is a frequently transfused patient.Last transfusion at reporting facility occurred in 2020.The customer reported that this patient sample was tested on (b)(6) 2026 for d(rh1) typing using ortho mts a/b/d monoclonal grouping & reverse card lot 082925037-07 in conjunction with their ortho vision swift id-mts analyzer (b)(6) and that they had obtained a positive reaction (4+ reaction strength) in the d column, resulting in an o rhd positive blood type.The customer reported that on the same day, testing for d(rh1) antigen typing was repeated in tube method and a result of rhd negative was obtained.The customer then reported repeating testing on the same day, on the same analyzer with the same reagents and the typing result of o rhd positive persisted.The customer reported the patient was transfused with two o negative donor units following the reported event.The customer reported no biased result was reported to the physician.The customer reported that the patient was not harmed as a result of the reported events.

Brand Name
MTS A/B/D MONO & REV GRP 5X20
Common Device Name
BLOOD GROUPING REAGENT
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24719548
Report Number1056600-2026-00006
Device Sequence Number17649227
Product Code QHR
UDI-Device Identifier10758750005932
UDI-Public(01)10758750005932(17)260626(11)250926(10)0829253707
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Catalogue NumberMTS080515
Device Lot Number082925037-07
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown